| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer that there appears to be a hole or rip in the catheter body just below the hub of the powerglide.Additional information received 05/15/2024: routine dressing change performed on midline.When attempting to aspirate blood with the dressing removed, it was noted that aur was pulling into the syringe.When flush was attempted, saline was leaking out of the catheter just above the connection of the catheter hub.Vat rn removed the midline and assessed it, identifying a disruption in the catheter.Inserting rn stated the insertion was standard and there were no complications.Leak occurred during dressing change, nothing observed prior.No harm identified.Patient did not require replacement of midline.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed but the root cause could not be determined.One 18 ga powerglide pro catheter was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned device.A kink was observed just distal of the purple luer.A microscopic observation revealed the catheter was split at the observed kink in the catheter.The catheter kink was observed to be split on the outer bends of the kink and still attached in the middle of the kink on each side.The catheter split was observed to have rigid fracture edges and a granular fracture surface.The catheter was observed to be split at the kink, but the location of the catheter being attached at the kink leaves the cause of the split to be unknown.Potential contributing factors to this failure include flexural fatigue of the catheter, caused by cyclic kinking in the location of the split.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description